MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-50-080-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Pain (1994); Pseudoaneurysm (2605)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.It is possible that prior to device removal the stent was not fully/entirely released from the device resulting in the stent being inadvertently removed along with the device; however this cannot be confirmed.The investigation determined a conclusive cause for the reported activation failure cannot be determined.The reported difficulties possibly caused/contributed to the reported patient effects; however a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of pseudoaneurysm and pain are listed in the supera peripheral stent systems instructions for use as a potential adverse effect.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa) with moderate calcification.A 5x120mm supera stent was deployed at the target lesion without issue.Then, a 5x80mm supera stent was advanced to the target lesion to be overlapped with the initial stent that had been implanted.It was noted that the patient was in pain and moving constantly.The pain was treated with medication and it was thought that the stent was deployed.During removal of the stent system, it was observed that the stent was being removed with the delivery system.At this point fluoroscopy was used to continue the procedure.Extravasation was noted and the procedure was discontinued at the patient's request.The patient was placed in the post operative office based lab (obl) and discharged soon after.A few hours later, the patient was transported by ambulance to the hospital.At the hospital the patient presented with a pseudoaneurysm which was treated with medication.After overnight observation, the patient was discharged and is doing well.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20271368
Report Number2024168-2024-11146
Device Sequence Number3339381
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public(01)08717648211751(17)251130(10)3121161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number3121161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X120MM SUPERA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown